Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 193, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2006, 5:58 PM CDT for Lincoln County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2006, 5:58 PM CDT (22:58 UTC)
- Expired
- Jul 26, 2006, 6:49 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2050 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:19 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 26, 2:19 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 219 PM CDT WED JUL 26 2006 .DISCUSSION... THE WRF AND TO A CERTAIN EXTENT THE GFS CONT TO FCST MCS DEVELOPMENT THIS AFTN AND TONIGHT. REMOTE SENSORS...SATELLITE AND RADAR... INDICATE A SHORT WAVE PROGRESSING EAST THRU WY. THE FCST FOLLOWS THE 12Z WRF WHICH PRODUCES A BEEFY 1+ INCH RAINFALL MCS TRAVERSING CNTL ZONES LATE THIS AFTN AND THIS EVENING. PRESUMABLY THE RAIN IS NEARLY OVER BY 06Z. THE WRF AND GFS ARE CLOSE THRU 84 HRS. MOST OF THE VERY HOT H7 TEMPS...AS HIGH AS 20C...IN WY ARE POISED TO MOVE TOWARD SD AND NRN NEB. SO THE FCST USES THE 2M WRF TEMPS WHICH HAS THE WARMEST TEMPS 100+F ACROSS NRN ZONES AND COOLER 90S TO NEAR 100 OVER CNTL AND SRN ZONES. THIS IS IN EXCELLENT AGREEMENT WITH THE MAV GUIDANCE. AFTER TONIGHT...NO OTHER RAINFALL IS FCST THRU DAY 7...NONE IS INDICATED BY THE GFS TUES AND WEDS. THIS IS THE POST FRONTAL PERIOD OF THE FCST WHERE TEMPS SLIDE BACK TO THE UPPER 80S TO NEAR 90 FOR HIGHS. H7 TEMPS COOL BELOW THE CRITICAL 12C LEVEL FOR MCS DEVELOPMENT BUT THE GFS IS DRY. THE PROTRACTED HEAT WAVE WILL CONTINUE THRU MONDAY WITH HIGHEST TEMPS NORTH. THIS IS BECAUSE THE SFC LOW IS FAVORING ND AND NRN SD AND ANY COLD FRONT WONT MAKE IT INTO NEB AT THIS POINT. THE VERY WARMEST TEMPS WILL BE OVER SD. && .FIRE WEATHER... AFTN RH BELOW 20 PERCENT IS LIKELY FRIDAY ACROSS NRN ZONES. DRY LIGHTNING POTENTIAL WILL BE CLOSELY MONITORED. WINDS AND GUSTS ARE EXPECTED TO BE BELOW 25 MPH. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. CDC
Hazardous weather outlook, Jul 26, 3:45 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT WED JUL 26 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-271200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 345 PM CDT WED JUL 26 2006 /245 PM MDT WED JUL 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS A MAJORITY OF THE OUTLOOK AREA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW ISOLATED STORMS MAY BE CAPABLE OF PRODUCING QUARTER SIZE HAIL OR WIND GUSTS UP TO 60 MPH BEFORE SUNSET. THE MAIN THREAT AREA IS SOUTHWEST OF A VALENTINE TO BURWELL LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS ARE EXPECTED IN CENTRAL AND NORTH CENTRAL NEBRASKA THURSDAY AFTERNOON AND EVENING. AGAIN...THE CLOUDS WILL HAVE HIGH BASES AND LIGHTNING IS THE BIGGEST THREAT. AS BEFORE... IGNITION OF GRASSLANDS BY THE LIGHTNING IS POSSIBLE THURSDAY AFTERNOON AND EVENING. IN ADDITION...EXTREMELY HOT AFTERNOON TEMPERATURES ARE EXPECTED FRIDAY THROUGH MONDAY WITH MOST DAYTIME HIGH TEMPERATURES AT OR ABOVE 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 40 min |
| Jul 26, 4:59 PM CDT | Tornado Warning | LBF | Lincoln | 31 min |
| Jul 26, 5:28 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.